Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 93, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 18, 2014, 7:18 PM EDT for Montgomery County, Preble County, Ohio. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 7:18 PM EDT (23:18 UTC)
- Expired
- Jun 18, 2014, 8:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:27 PM EDT | TSTM WND GST 50 | 2 E Eaton, OH | |
| Jun 18, 7:30 PM EDT | TSTM WND GST 50 | 1 E Eaton, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
480
WUUS51 KILN 182318
SVRILN
OHC113-135-190000-
/O.NEW.KILN.SV.W.0093.140618T2318Z-140619T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
718 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PREBLE COUNTY IN WEST CENTRAL OHIO...
WESTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 800 PM EDT.
* AT 716 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
INTERSTATE 70 AT US ROUTE 127...MOVING SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
* LOCATIONS IMPACTED INCLUDE...
EATON...
LEWISBURG...
IN ADDITION...NEW HOPE...WEST MANCHESTER...OKLAHOMA...WEST
ALEXANDRIA...PYRMONT AND BROOKVILLE ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 2 AND 23...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3980 8481 3992 8466 3992 8462 3984 8434
3967 8446
TIME...MOT...LOC 2319Z 300DEG 20KT 3985 8468
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
139 WWUS51 KILN 182347 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 747 PM EDT WED JUN 18 2014 OHC113-135-190000- /O.CON.KILN.SV.W.0093.000000T0000Z-140619T0000Z/ MONTGOMERY OH-PREBLE OH- 747 PM EDT WED JUN 18 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR EASTERN PREBLE AND WESTERN MONTGOMERY COUNTIES... AT 746 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM LOCATED NEAR WEST ALEXANDRIA...MOVING SOUTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... WINDS TO 60 MPH... QUARTER SIZE HAIL... THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN PREBLE AND WESTERN MONTGOMERY COUNTIES...INCLUDING PYRMONT AND BROOKVILLE. THIS INCLUDES THE FOLLOWING INTERSTATE... I-70 BETWEEN MILE MARKERS 10 AND 20... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THIS STORM HAS PASSED. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3977 8472 3985 8461 3984 8434 3967 8446 TIME...MOT...LOC 2347Z 300DEG 20KT 3977 8450 HAIL...1.00IN WIND...60MPH $$
169 WWUS51 KILN 182353 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 753 PM EDT WED JUN 18 2014 OHC113-135-190004- /O.EXP.KILN.SV.W.0093.000000T0000Z-140619T0000Z/ MONTGOMERY OH-PREBLE OH- 753 PM EDT WED JUN 18 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PREBLE AND WESTERN MONTGOMERY COUNTIES WILL EXPIRE AT 800 PM EDT... THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA. LAT...LON 3977 8472 3985 8461 3984 8434 3967 8446 TIME...MOT...LOC 2354Z 300DEG 20KT 3975 8446 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:12 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 18, 4:12 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 412 PM EDT WED JUN 18 2014 .SYNOPSIS... A WARM...MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE OHIO VALLEY THROUGH THE END OF THE WEEK AS A WEAK FRONT PUSHES SOUTH THROUGH OHIO AND INDIANA TOWARD THE OHIO RIVER INTO THURSDAY. THIS FRONT WILL BECOME MORE DIFFUSE AS IT STARTS TO WASH OUT FROM THE MID-ATLANTIC INTO THE WESTERN GREAT LAKES INTO THE WEEKEND AS WEAK HIGH PRESSURE ATTEMPTS TO BUILD SOUTHWARD OUT OF EASTERN CANADA INTO THE EASTERN GREAT LAKES. OVERALL...IT WILL BE AN UNSETTLED PERIOD FOR THE AREA WITH DAILY THREATS FOR SHOWERS AND THUNDERSTORMS...AND CONTINUED WARM AND MUGGY DAYS. THERE IS SOME HOPE FOR SLIGHTLY DRIER AIR AND A REDUCED THREAT OF SHOWERS AND STORMS INTO THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... MESOSCALE/OBSERVATIONAL ANALYSIS AT 19Z PLACES A NORTHWARD RETREATING OUTFLOW BOUNDARY/WARM FRONTAL STRUCTURE FROM EXTREME NW OHIO SOUTHEAST INTO CNTL PA. TO THE SW OF THIS FEATURE...VERY WARM AND MOIST WITH MODERATE INSTBY /MLCAPE TO 2500 J/KG/ WITH WEAK LOW AND DEEP LAYER WLY FLOW RESULTING IN 0-6KM SHEAR AOB 30KTS AND ANEMIC LOW LEVEL SHEAR. WARM SECTOR IS LARGELY UNCAPPED WITH AIRMASS/PULSE-TYPE UPDRAFTS DOTTING THE LANDSCAPE...AND ANY ONE OF THESE COULD PRODUCE A LOCALIZED STRONG/SEVERE WIND GUST THROUGH EARLY EVENING BUT EXPECTING THAT TO BE THE EXCEPTION AND NOT THE NORM. STRONG MCV SEEN IN RADAR LOOPS/WATER VAPOR MOVING NOW INTO WRN MI...DRIVING A MODERATELY INTENSE LINEAR CONVECTIVE SYSTEM THROUGH MI/NRN IN. RECENT RADAR TRENDS SUGGEST ABSENCE OF STRONGER LOW LEVEL SHEAR IS KEEPING A MORE WIDESPREAD WIND DAMAGE THREAT AT BAY...WITH KIWX/MOSAIC RADAR LOOPS SHOWING OUTFLOW TRYING TO KICK EAST OF THE MAIN LINE. STILL SOME INTENSE UPDRAFTS IN THIS LINE...AND ANY SHORT TERM CONGEALING OF STRONGER UPDRAFTS COULD LEAD TO A BOWING STRUCTURE/LINE SEGMENT TO SURGE EAST/SOUTHEAST INTO THE NRN FORECAST AREA THROUGH LATER AFTERNOON INTO THE EVENING. SHORT TERM MODEL GUIDANCE SUGGESTS HEIGHT FALLS WILL OCCUR TONIGHT WHICH SHOULD ALLOW MAIN LOW LEVEL BOUNDARY TO SAG SOUTHWARD...WHETHER REINFORCED/DRIVEN BY CONVECTIVE OUTFLOWS OR NOT. THINK WITH TIME...STORMS DEVELOPING CNTL IL AHEAD OF OR ON TAIL END OF CURRENT MCS WILL MOVE/DEVELOP EASTWARD INTO THE AREA THIS EVENING INTO THE OVERNIGHT. THERE IS A HEAVY RAIN/FLASH FLOOD THREAT HERE...ESPECIALLY IF CONVECTIVE OUTFLOW IS STRONG/DEEP AND BECOMES ORIENTED IN NW->SE FASHION...AS AFTER 01Z THE 925-850MB LOW LEVEL JET /30KTS/ AND MOISTURE TRANSPORT WOULD FAVOR A DECENT CONVERGENCE AXIS TO ALLOW FOR REGENERATIVE CONVECTION. RIGHT NOW AM MOST CONCERNED ABOUT NRN AREAS FROM NORTH OF DAYTON OVER TOWARD CMH...AS OVERNIGHT CORFIDI VECTORS FALL TO NEAR ZERO /KTS/ THERE COULD BE A NARROW HEAVY RAIN FOOTPRINT THAT CAUSES SOME HYDRO ISSUES. CONFIDENCE IN THIS SCENARIO /GIVEN AMALGAM OF CONVECTION ALLOWING GUIDANCE BEING VERY WISHY-WASHY ON EVOLUTION/HANDLING OF CURRENT CONVECTION/ IS NOT HIGH THUS WILL HOLD ON FLASH FLOOD WATCH FOR NOW AND SEE HOW THINGS DEVELOP OVER THE NEXT 2-4 HOURS. SEVERE THREAT ALSO NOT HIGH CONFIDENCE...THE WEAK 0-3KM SHEAR AND UNFAVORABLE ORIENTATION OF THE SHEAR VECTOR TO ONGOING LINES TO OUR WEST DOESN/T FAVOR ANY SIGNIFICANT SHORT-TERM INTENSIFICATION ON THE PORTIONS OF THE LINE THAT MAY AFFECT THE ILN AREA...BUT GIVEN EXTREME DCAPE VALUES IT WON/T TAKE MUCH FOR ANY LINE SEGMENT TO LOCALLY PRODUCE SOME SIGNIFICANT WIND GUSTS WITH STORM CLUSTER MERGERS. RAP/NAM FCST LOW LEVEL SHEAR VECTORS DON/T IMPROVE MUCH THROUGH THE NIGHT...SO RIGHT NOW THINK SVR THREAT HINGES ON LINE ORIENTATION AND COLD POOL FORMATION...NEITHER OF WHICH IS OVERLY CERTAIN RIGHT NOW. AS STATED...DCAPE/LOW LEVEL LAPSE RATES ARE FAVORABLE...SO THREAT IS THERE ESP ALONG/NORTH OF I-70 THRU MID EVENING. THE BOUNDARY WILL CONTINUE TO SAG SOUTH ON THURSDAY AS UPPER RIDGE PUSHES WEST JUST A BIT. THINK OVERRUNING OF THE SWLY FLOW INTO THE FRONT WILL CONTINUE TO PROMOTE SHOWERS AND STORMS ALONG/ON THE COOL SIDE OF THE FRONT THROUGH THE DAY...THOUGH AGAIN CONFIDENCE IS NOT HIGH GIVEN AN OVERALL WEAKLY FORCED ENVIRONMENT. BETTER RAIN CHANCES WILL BE CONFINED TO TRI-STATE AREA WITH LOW LEVEL FOCUS WASHING OUT WITH TIME INTO THURSDAY NIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... THE BOUNDARY WILL CONTINUE TO SAG SOUTH ON THURSDAY AS UPPER RIDGE PUSHES WEST JUST A BIT. THINK OVERRUNING OF THE SWLY FLOW INTO THE FRONT WILL CONTINUE TO PROMOTE SHOWERS AND STORMS ALONG/ON THE COOL SIDE OF THE FRONT THROUGH THE DAY...THOUGH AGAIN CONFIDENCE IS NOT HIGH GIVEN AN OVERALL WEAKLY FORCED ENVIRONMENT. BETTER RAIN CHANCES WILL BE CONFINED TO TRI-STATE AREA WITH LOW LEVEL FOCUS WASHING OUT WITH TIME INTO THURSDAY NIGHT. SHOULD HAVE A LITTLE MORE IN THE WAY OF CLOUDS WHICH WILL KEEP TEMPS A LITTLE COOLER BUT STILL A WARM/MUGGY DAY OUTSIDE OF CONVECTION. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... THE PATTERN THROUGH THE EXTENDED FORECAST PERIOD WILL BE CHARACTERIZED BY WEAK RIDGING OVER THE SOUTH CENTRAL STATES...GRADUALLY FLATTENING BY EARLY NEXT WEEK. THE OHIO VALLEY WILL BE ON THE NORTHERN PERIPHERY OF THIS RIDGE...WITH A GENERALLY ILL-DEFINED SURFACE PRESSURE PATTERN UNDERNEATH. BY THE MIDDLE OF THE WEEK...12Z MODEL RUNS SUGGEST THAT A SHORTWAVE TROUGH WILL BE MOVING ACROSS THE REGION IN THE GENERALLY ZONAL FLOW. FRIDAY REMAINS THE MOST CERTAIN DAY FOR PRECIPITATION OVER THE REGION...AS AN UPPER TROUGH MAKES ITS PUSH AWAY FROM THE AREA (BEFORE RIDGING NUDGES IN ON SATURDAY). THERE WILL BE A SURFACE BOUNDARY MOVING SOUTHERLY ACROSS THE CWA...GENERALLY ALONG A NORTHWEST-TO-SOUTHEAST ORIENTATION. THE FOCUS FOR CONVECTION IS GENERALLY EXPECTED TO MOVE ALONG THIS BOUNDARY...WITH THE GREATEST CHANCES IN THE NORTHERN CWA...AND DRIER CONDITIONS EXPECTED BY SATURDAY MORNING. THOUGH THE TIMING MAY BE A LITTLE FAST...THE 12Z NAM SUGGESTS THAT CONDITIONS MAY DRY OUT AS EARLY AS FRIDAY NIGHT AS SOON AS THE TROUGH AXIS HAS PASSED. THE AIR MASS IS NOT EXPECTED TO CHANGE VERY MARKEDLY...LEADING TO SIMILAR MAX AND MIN TEMPERATURES THROUGH THE PERIOD. THE MOIST AND UNSTABLE CONDITIONS WILL ALSO LEAD TO CONTINUED CHANCES FOR (GENERALLY DIURNAL) SHOWERS AND THUNDERSTORMS. THOUGH LOW OVER THE WEEKEND (WITH THE ECMWF SUGGESTING DRY CONDITIONS)...THESE CHANCES ARE EXPECTED TO INCREASE GOING INTO THE NEW WEEK...AS THE PATTERN SHIFTS JUST ENOUGH THAT DISTURBANCES IN THE FLATTENING MID-LEVEL FLOW WILL BE CAPABLE OF MOVING THROUGH THE AREA. THOUGH THE 12Z RUNS DO SHOW SUCH A DISTURBANCE FOR WEDNESDAY IN THE GENERAL AREA...THIS FEATURE IS NOT YET BEING MODELED CONSISTENTLY. HOWEVER...IT CAN BE VIEWED AS AN EXAMPLE SCENARIO FOR THE POTENTIAL OF ORGANIZED CONVECTION AT SOME POINT LATE IN THE FORECAST PERIOD. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... DIURNAL CONVECTION IS DEVELOPING ACROSS THE TAFS AT THE ONSET OF THE PERIOD. BEST COVERAGE ATTM IS IN THE VICINITY OF DAYTON...SO WENT A TEMPO SHRA THERE FOR THE FIRST COUPLE OF HOURS OF THE PERIOD. THRU 00Z EXPECT SCT CONVECTION TO OCCUR ACROSS THE TAFS DUE TO THE UNSTABLE AIRMASS AND HEATING...SO CARRIED VCTS. FRONTAL BOUNDARY ACROSS THE SRN GREAT LAKES WILL SAG SLOWLY SOUTH OVERNIGHT. EXPECT THUNDERSTORM COMPLEX TO DEVELOP OVER THE GREAT LAKES AND MOVE SE THRU THE TAFS. IT APPEARS THAT THESE STORMS WILL WEAKEN AS THEY COME IN...REACHING THE NRN TAFS AROUND 06Z AND THE SRN TAFS TOWARD SUNRISE THURSDAY. BROUGHT IN MVFR CONDITIONS WITH THE EXPECTED ACTIVITY. AFTER 12Z THURSDAY...THE BEST CONVECTION SHOULD BE FOUND ALONG THE OHIO RIVER...SO KEPT MVFR CONDITIONS AT KCVG/KLUK IN THE CONVECTION. FARTHER N...SCATTERED CONVECTION SHOULD AFFECT THE REMAINING TAFS....BUT COVERED IT WITH VCTS ATTM. WINDS WILL BECOME WESTERLY ON THURSDAY MORNING AS THE BOUNDARY SLIPS S OF THE TAFS. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY THROUGH SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM...BINAU/SITES SHORT TERM...BINAU LONG TERM...HATZOS AVIATION...SITES
Hazardous weather outlook, Jun 18, 6:48 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 648 PM EDT WED JUN 18 2014 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>074-077>082-088-192300- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 648 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH TONIGHT...WITH THE BETTER CHANCES ALONG AND NORTH OF INTERSTATE 70 THIS EVENING...AND FURTHER SOUTH ALONG THE OHIO RIVER IN A MORE LIMITED FASHION LATER THIS EVENING AND OVERNIGHT. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS BUT SOME LARGE HAIL IS POSSIBLE AS WELL. THERE IS ALSO THE THREAT FOR LOCALLY HEAVY RAIN CAUSING SHORT TERM RUNOFF ISSUES AND LOCALIZED FLOODING WHERE STORMS TRAIN OVER THE SAME AREAS. THIS HEAVY RAIN THREAT WILL FIRST BE CONFINED TO AREAS ALONG AND NORTH OF INTERSTATE 70 THROUGH MID EVENING AND THEN EXPAND SLOWLY SOUTHWARD MID EVENING THROUGH OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AS STRONG TO LOCALLY SEVERE STORMS CONTINUE TO MOVE THROUGH THE AREA. INZ075-080-KYZ089>100-192300- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- 648 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY AND NORTHERN KENTUCKY. .DAY ONE...TONIGHT. A FEW STRONG STORMS WITH GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE LATER TONIGHT...BUT THE HIGHER CHANCES OF SEVERE WEATHER SHOULD REMAIN NORTH OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BINAU
In the hours before
Special weather statement, Jun 18, 6:53 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT WED JUN 18 2014
OHZ043-051-182330-
MIAMI OH-SHELBY OH-
653 PM EDT WED JUN 18 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SHELBY AND
MIAMI COUNTIES THROUGH 730 PM EDT...
AT 649 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FORT LORAMIE TO GETTYSBURG...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COVINGTON...SIDNEY...
PIQUA AND TROY.
ALSO...HARDIN...NEWBERN...PLEASANT HILL...LOCKINGTON...LUDLOW
FALLS...FARRINGTON...PORT JEFFERSON...PLATTSVILLE...PEMBERTON AND
FLETCHER ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 4035 8401 3995 8406 4001 8443 4029 8443
4036 8430
HATZOSSpecial weather statement, Jun 18, 6:58 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
658 PM EDT WED JUN 18 2014
OHZ046-182330-
DELAWARE OH-
658 PM EDT WED JUN 18 2014
...A STRONG THUNDERSTORM WILL AFFECT DELAWARE COUNTY THROUGH 730 PM
EDT...
AT 657 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR RADNOR...
MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DELAWARE...ASHLEY...
POWELL...POLARIS AND SUNBURY.
ALSO...WARRENSBURG...BELLEPOINT...DELAWARE STATE PARK...SHAWNEE
HILLS...COLUMBUS ZOO...STRATFORD...LEONARDSBURG...KILBOURNE...LEWIS
CENTER AND ALUM CREEK STATE PARK ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 4044 8302 4042 8301 4042 8293 4036 8292
4035 8274 4013 8276 4014 8317 4024 8317
4025 8325 4045 8325
HATZOSLocal storm report, Jun 18, 7:06 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
706 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG 2 E CAMBRIDGE CITY 39.81N 85.13W
06/18/2014 WAYNE IN EMERGENCY MNGR
LARGE LIMB DOWN IN PERSHING.
0640 PM TSTM WND DMG ECONOMY 39.98N 85.09W
06/18/2014 WAYNE IN EMERGENCY MNGR
TWO TREES DOWN. ONE ON WILKINSON ROAD AND ONE AT US 35
AND CHARLES ROAD.
&&
JDRLocal storm report, Jun 18, 7:08 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
708 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND GST KCEV CONNERSVILLE APT 39.70N 85.13W
06/18/2014 M47.00 MPH FAYETTE IN AWOS
0705 PM TSTM WND GST KDLZ DELAWARE APT 40.28N 83.11W
06/18/2014 E48.00 MPH DELAWARE OH AWOS
&&
HATZOSLocal storm report, Jun 18, 7:10 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
710 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST RADNOR 40.38N 83.15W
06/18/2014 M56.00 MPH DELAWARE OH AMATEUR RADIO
&&
HATZOSSpecial weather statement, Jun 18, 7:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
712 PM EDT WED JUN 18 2014
INZ050-059-OHZ042-051-060-061-182345-
UNION IN-WAYNE IN-DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
712 PM EDT WED JUN 18 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PREBLE...MONTGOMERY...
SOUTHERN MIAMI...SOUTHEASTERN DARKE...SOUTHEASTERN WAYNE AND NORTHERN
UNION COUNTIES THROUGH 745 PM EDT...
AT 708 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM POTSDAM TO NEW HOPE TO ABINGTON...MOVING EAST AT 25
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PENNY SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEWISBURG...WEST
MILTON...EATON...TIPP CITY...VANDALIA...TROTWOOD...HUBER HEIGHTS...
DOWNTOWN DAYTON AND CAMDEN.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3984 8477 4001 8445 3994 8405 3990 8405
3969 8425 3957 8466 3972 8505The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:03 PM EDT | Special Weather Statement | ILN | Shelby | 27 min |
| Jun 18, 4:24 PM EDT | Special Weather Statement | ILN | Logan | 36 min |
| Jun 18, 4:58 PM EDT | Special Weather Statement | ILN | Darke | 32 min |
| Jun 18, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 50 min |
| Jun 18, 5:31 PM EDT | Special Weather Statement | ILN | Delaware | 29 min |
| Jun 18, 5:33 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 57 min |
| Jun 18, 5:35 PM EDT | Special Weather Statement | ILN | Shelby | 25 min |
| Jun 18, 5:36 PM EDT | Special Weather Statement | ILN | Hardin | 24 min |
| Jun 18, 5:54 PM EDT | Special Weather Statement | ILN | Auglaize, Hardin, Mercer | 36 min |
| Jun 18, 5:58 PM EDT | Special Weather Statement | ILN | Champaign | 32 min |
| Jun 18, 6:14 PM EDT | Special Weather Statement | ILN | Champaign, Clark | 31 min |
| Jun 18, 6:24 PM EDT | Special Weather Statement | ILN | Darke | 21 min |
| Jun 18, 6:33 PM EDT | Special Weather Statement | ILN | Union | 27 min |
| Jun 18, 6:33 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 42 min |
| Jun 18, 6:41 PM EDT | Special Weather Statement | ILN | Madison | 34 min |
| Jun 18, 6:53 PM EDT | Special Weather Statement | ILN | Miami, Shelby | 37 min |
| Jun 18, 6:58 PM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| Jun 18, 7:12 PM EDT | Special Weather Statement | ILN | Montgomery, Preble | 33 min |
| Jun 18, 7:25 PM EDT | Special Weather Statement | ILN | Franklin, Licking | 35 min |
| Jun 18, 7:46 PM EDT | Special Weather Statement | ILN | Greene | 29 min |
| Jun 18, 7:52 PM EDT | Special Weather Statement | ILN | Butler, Warren | 23 min |
| Jun 18, 7:54 PM EDT | Special Weather Statement | ILN | Fairfield, Licking | 36 min |
| Jun 18, 7:57 PM EDT | Special Weather Statement | ILN | Clark, Madison | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.